Alert archive / Tennessee / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS Morristown, TN
NWS Morristown, TN issued this flash flood watch at Jun 5, 2017, 3:14 PM EDT for 5 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Jun 5, 2017, 4:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2017, 3:14 PM EDT (19:14 UTC)
- In effect from
- Jun 5, 2017, 4:00 PM EDT
- Expired
- Jun 6, 2017, 5:13 AM EDT
- In force
- 13 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- None
Counties Cherokee County, NC, Clay County, NC, Bradley County, TN, Hamilton County, TN, Marion County, TN, Polk County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
871 WGUS64 KMRX 051914 FFAMRX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Morristown TN 314 PM EDT Mon Jun 5 2017 ...Flash Flooding is possible across the area through the overnight hours... .Showers and thunderstorms will continue across southeastern Tennessee and far southwestern North Carolina today. This additional heavy rainfall falling over already saturated ground conditions could lead to flash flooding. Precipitation will gradually taper off Tuesday morning as the boundary slides south of the area. NCZ060-061-TNZ081-098>102-060315- /O.NEW.KMRX.FF.A.0002.170605T2000Z-170606T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cherokee-Clay-Sequatchie-Marion-Hamilton-Bradley-West Polk- East Polk- Including the cities of Murphy, Hayesville, Dunlap, Jasper, Chattanooga, Cleveland, Benton, and Ducktown 314 PM EDT Mon Jun 5 2017 /214 PM CDT Mon Jun 5 2017/ ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... The National Weather Service in Morristown has issued a * Flash Flood Watch for portions of Southwest North Carolina and East Tennessee, including the following areas, in Southwest North Carolina, Cherokee and Clay. In East Tennessee, Bradley, East Polk, Hamilton, Marion, Sequatchie, and West Polk. * Through Tuesday morning * 1 to 3 inches of rain have already fallen over the area. Additional rainfall amounts up to 3 inches, with locally higher amounts possible, will fall through Tuesday morning. * Rain falling over already saturated ground will lead to potential flooding on roadways, poor drainage areas, low lying areas and small rivers and streams across the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take quick action if flooding is observed or a Flash Flood Warning is issued. If you come to a closed or flooded road...turn around! Don't drown! && $$
2 follow-up statements
592 WGUS64 KMRX 060056 FFAMRX Flood Watch National Weather Service Morristown TN 856 PM EDT Mon Jun 5 2017 ...Flash Flooding is possible across the area through the overnight hours... .Showers and thunderstorms will develop across southeastern Tennessee and far southwestern North Carolina later tonight as a cold front builds south out of the Ohio River Valley. This additional heavy rainfall falling over already saturated ground conditions could lead to flash flooding. Precipitation will gradually taper off Tuesday morning as the boundary slides south of the area. NCZ060-061-TNZ081-098>102-060900- /O.CON.KMRX.FF.A.0002.000000T0000Z-170606T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cherokee-Clay-Sequatchie-Marion-Hamilton-Bradley-West Polk- East Polk- Including the cities of Murphy, Hayesville, Dunlap, Jasper, Chattanooga, Cleveland, Benton, and Ducktown 856 PM EDT Mon Jun 5 2017 /756 PM CDT Mon Jun 5 2017/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ TUESDAY... The Flash Flood Watch continues for * Portions of Southwest North Carolina and East Tennessee, including the following areas, in Southwest North Carolina, Cherokee and Clay. In East Tennessee, Bradley, East Polk, Hamilton, Marion, Sequatchie, and West Polk. * Until 8 AM EDT /7 AM CDT/ Tuesday * 1 to 3 inches of rain have already fallen over the area. Additional rainfall amounts up to 2 inches, with locally higher amounts possible, will fall through Tuesday morning. * Rain falling over already saturated ground will lead to potential flooding on roadways, poor drainage areas, low lying areas and small rivers and streams across the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take quick action if flooding is observed or a Flash Flood Warning is issued. If you come to a closed or flooded road...turn around! Don't drown! && $$
467 WGUS64 KMRX 060913 FFAMRX Flood Watch National Weather Service Morristown TN 513 AM EDT Tue Jun 6 2017 ...Rainfall is coming to an end across the forecast area... NCZ060-061-TNZ081-098>102-061015- /O.CAN.KMRX.FF.A.0002.000000T0000Z-170606T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cherokee-Clay-Sequatchie-Marion-Hamilton-Bradley-West Polk- East Polk- Including the cities of Murphy, Hayesville, Dunlap, Jasper, Chattanooga, Cleveland, Benton, and Ducktown 513 AM EDT Tue Jun 6 2017 /413 AM CDT Tue Jun 6 2017/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Southwest North Carolina and East Tennessee has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood watch went out at Jun 5, 1:10 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 1:10 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Morristown TN 110 PM EDT Mon Jun 5 2017 .AVIATION... Mainly VFR to MVFR conditions expected through the TAF period. Thunderstorms this afternoon may briefly drop sites to IFR. Showers will slowly slide south overnight; finally moving out of CHA near sunrise or a bit after tomorrow. MVFR to IFR fog is possible at TRI and TYS early tomorrow morning, with how low visibility drops dependent on how quickly rain moves out of the area overnight and if clouds begin to thin. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && EMH
Hazardous weather outlook, Jun 5, 3:26 AM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 326 AM EDT Mon Jun 5 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-060730- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 326 AM EDT Mon Jun 5 2017 /226 AM CDT Mon Jun 5 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Numerous showers and thunderstorms can be expected through tonight. Locally heavy rainfall will be possible, which may lead to localized flooding. Additionally, strong to marginally severe storms will be possible this afternoon with gusty winds and small hail being the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:07 PM EDT | Areal Flood Advisory | MRX | Marion | 3 hr |
| Jun 5, 12:56 AM EDT | Areal Flood Advisory | MRX | Marion | 2 hr |
Nearby
Flash Flood Watches in Tennessee, 2017Flash Flood Watches in North Carolina, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.